# SDR CA151009009

- Difficulty date: October 9, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- System (JASC): 3461 · Flight Management Computing Software System
- Part: Fms
- Condition: Failed
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) LOSS OF TRUE HEADING INFORMATION WITH THE FMS FAILURE.  DURING RC RIG TESTING, THE FOLLOWING BEHAVIOR WAS OBSERVED, AND IDENTIFIED THE CAUSE AS BUG IN THE DISPLAY SYS SOFTWARE.  FAILURES THAT RESULT IN LOSS OF FMS DATA IN THE SYSTEM, FMC, IOC OR PWR FAILURES, IMPACT THE ABILITY OF THE AFD ON THE SIDE OF THE FAILURE TO DISPLAY TRUE HDG. IF TRUE MODE IS SELECTED AT THE TIME OF THE FAILURE, IT PREVENTS THE ABILITY TO CHANGE THE HEADING MODE FROM THE AFFECTED SIDE.  TRUE HEADING IS USED SPECIFICALLY IN TRUE TRACK AIRSPACE ONLY, EG. NDA, WHERE AS OTHER AIRSPACES USE MAGNETIC HEADING REFERENCE.  THE LOSS OF TRUE HEADING IS EVALUATED IN COMBINATION WITH LOSS OF FMS IN THE TRUE TRACK AIRSPACE REGIONS. THIS ASSESSMENT WILL BE LIMITED TO LOSS OF FMS RELATED FUNCTIONS IN THE TRUE TRACK AIRSPACE ONLY.  2 MAIN FAILURE SCENARIOS ARE ANTICIPATED FOR THE TRUE TRACK AIRSPACE SINGE FMS LOSS CAUSING TRUE HEADING NOT AVAILABLE ON THE RESPECTIVE SIDE: LOSS OF TRUE HEADING INFORMATION ON EITHER PILOT SIDE OR CO-PILOT SIDE DOES NOT HAVE ANY SIGNIFICANT SAFETY IMPACT, IF REVERTING TO CROSS SIDE FMS, NEW AFM PROCEDURE REQUIRED, AS NAV SOURCE.  DUAL FMS LOSS CAUSING TOTAL LOSS OF TRUE HEADING INFORMATION: IN CASE OF DUAL FMS FAILURE, TOTAL LOSS OF TRUE HEADING IS POSSIBLE AND PILOT IS LEFT WITH MAGNETIC HEADING ONLY.
